Alert archive / Florida / Heat Advisories in 2021
Heat Advisory 5, NWS Tallahassee, FL
NWS Tallahassee, FL issued this heat advisory at Aug 19, 2021, 3:33 AM EDT for 7 counties in Georgia; 14 counties in Florida. It took effect at Aug 19, 2021, 11:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2021, 3:33 AM EDT (07:33 UTC)
- In effect from
- Aug 19, 2021, 11:00 AM EDT
- Expired
- Aug 19, 2021, 7:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Tallahassee, FL
All 21 counties
Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Washington County, FL, Brooks County, GA, Decatur County, GA, Grady County, GA, Lanier County, GA, Lowndes County, GA, Seminole County, GA, Thomas County, GA
The radar
The Tallahassee radar (KTLH), 8 km from the middle of the area, began a volume at 07:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 7.6 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 490 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1419 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
664 WWUS72 KTAE 190733 NPWTAE URGENT - WEATHER MESSAGE National Weather Service Tallahassee FL 333 AM EDT Thu Aug 19 2021 FLZ010>019-026>029-034-112-114-115-118-127-128-134-GAZ155>161- 192300- /O.NEW.KTAE.HT.Y.0005.210819T1500Z-210819T2300Z/ Washington-Jackson-Inland Bay-Calhoun-Inland Gulf-Inland Franklin- Gadsden-Leon-Inland Jefferson-Madison-Liberty-Inland Wakulla- Inland Taylor-Lafayette-Inland Dixie-Coastal Bay-Coastal Gulf- Coastal Franklin-Coastal Jefferson-Coastal Wakulla-Coastal Taylor- Coastal Dixie-Seminole-Decatur-Grady-Thomas-Brooks-Lowndes-Lanier- Including the cities of Crystal Lake, Poplar Head, Chipley, Chipley Municipal Airport, Orange Hill, Five Points, Marianna, Simsville, Richter Crossroads, Browntown, Graceville, Malone, Sneads, Bennett, Econfina, Nixon, Youngstown, Abe Springs, Blountstown, Clarksville, Durham, Frink, Marysville, Scotts Ferry, Howard Creek, Dalkeith, Honeyville, Wewahitchka, Beverly, Buck Siding, Fort Gadsden, Morgan Place, Littman, Quincy, Quincy Airport, Santa Clara, Wetumpka, Chattahoochee, Hardin Heights, Bradfordville, Capitola, Chaires, Chaires Crossroads, Killearn Estates, Killearn Lakes, Maclay State Gardens, Tallahassee, Alma, Capps, Casa Blanco, Dills, Drifton, Festus, Jarrott, Monticello, Lovett, Cherry Lake, Hanson, Hopewell, Madison, Pinetta, Sweetwater, Bethel, Hilliardville, Wakulla Springs, Athena, Boyd, Bucell Junction, Cabbage Grove, Carbur, Fenholloway, Perry, Midway, Buckville, Cooks Hammock, Day, Mayo, Cross City, Cross City Airport, Hines, Jonesboro, Old Town, Panama City, Callaway, Cairo, Lynn Haven, Southport, Vicksburg, Magnolia Beach, Oak Grove, Odena, Port St. Joe, White City, Beacon Hill, Overstreet, Saint Joe Beach, Apalachicola, Apalachicola Airport, Bay City, Tilton, Creels, Hays Place, High Bluff, Buckhorn, Medart, Panacea, Sopchoppy, Port Leon, Saint Marks, Adams Beach, Blue Springs, Cedar Island, Dekle Beach, Fish Creek, Howell Place, Yellow Jacket, Horseshoe Beach, Jena, Shired Island, Suwannee, Davis Park, Donaldsonville A/P, Donalsonville, Little Hope, Riverturn, Fairchild, Seminole State Park, Ausmac, Bainbridge, Decatur Co A/P, Hanover, Lynn, Steinham Store, West Bainbridge, Beachton, Capel, Elpino, Grady Co A/P, Moncrief, Pine Park, Dillon, Metcalf, Pasco, Thomasville, Brooks Co A/P, Dixie, Empress, Nankin, Quitman, Grooverville, Valdosta, Valdosta Regional Airport, Courthouse, Lakeland, and Teeterville 333 AM EDT Thu Aug 19 2021 /233 AM CDT Thu Aug 19 2021/ ...HEAT ADVISORY IN EFFECT FROM 11 AM EDT /10 AM CDT/ THIS MORNING TO 7 PM EDT /6 PM CDT/ THIS EVENING... * WHAT...Heat index values of 106 to 110 expected. * WHERE...Portions of south central and southwest Georgia and the Big Bend and Panhandle of Florida. * WHEN...From 11 AM EDT /10 AM CDT/ this morning to 7 PM EDT /6 PM CDT/ this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ DVD
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this heat advisory went out at Aug 19, 1:47 AM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, Aug 19, 1:47 AM EDT, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
147 AM EDT Thu Aug 19 2021
.AVIATION...
[Through 06z Friday] Some patchy fog and low ceilings are possible
around DHN and VLD early this morning, otherwise VFR conditions
are expected to prevail. Isolated to scattered showers and
thunderstorms are expected to develop this afternoon with the
greatest chances near ECP, TLH, and VLD.
&&
.PREV DISCUSSION [955 PM EDT]...
.NEAR TERM [Through Thursday]...
The 00z TAE balloon sounding showed that the Precipitable Water
(PW) value had decreased to 1.64". Meanwhile, the 500 mb height
had risen 40 meters in the past 24 hours and had reached 5970
meters. This indicates the development of strong high pressure
aloft. The most noticeable effect is that it will constrain the
coverage of afternoon convection to some extent on Thursday.
Convection should mainly be confined to the seabreeze front, with
coverage likely being a little less than today.
.SHORT TERM [Thursday Night Through Friday Night]...
We'll continue to gradually return to the usual summertime pattern
as deep layer ridging slides SW over our region. Sea breeze and
diurnally forced convection will be the primary modes of precip
development. However, with subsidence in place, widespread and
robust convection is not anticipated. Expect daytime highs in the
low to mid 90s with overnight lows in the mid 70s.
.LONG TERM [Saturday Through Wednesday]...
The aforementioned ridge will continue to move westward throughout
the long term with a potential temporary weakening in the ridge
over the weekend as a trough in the Midwest rides over the ridge
and tries to extend southward across the Eastern Seaboard. This
could allow the trough to drop a backdoor cold front across the
region on Saturday and into Sunday evening. As the trough lifts to
the NE early next week, we will see the ridge building once again
right over our region, bringing us back into the current weather
patter. Expect daytime highs in the low to mid 90s with overnight
lows in the mid 70s.
.MARINE...
Buoys 42039 and 42036 are observing placid conditions over the
Gulf this evening, with the latter reporting 1-foot seas at 3
seconds.
However, long-period southerly swell are expected to enter the
northeast Gulf on Thursday afternoon, thanks to the swell that
Hurricane Grace is currently generating south of the Yucatan
Channel. The initial swell that arrives may come with a period of
15 seconds, indicating a lot of wave energy for only have a
significant wave height of 2-3 feet. This may cause surprisingly
rough conditions at inlets during ebb currents and in shallow
nearshore areas.
Otherwise, light and gentle breezes will prevail. Protected waters
will be mostly smooth to a light chop.
.FIRE WEATHER...
A seasonably moist and unstable air mass will persist through this
weekend. Hot and muggy conditions will lead to heat index values
peaking in the 105-110 degree range each day. Otherwise, erratic
and gusty winds near thunderstorms will be a concern.
.HYDROLOGY...
Estimated rainfall amounts over the next 7 days are generally around
1 inch or less, but isolated higher values are always possible from
heavy downpours caused by the stronger storms.
A Flood Warning remains in effect for the following rivers:
Steinhatchee (US-19) and Suwannee Wilcox/Rock Bluff/Manatee
Springs. The latter are forecast to stay in minor flood stage
(borderline for Wilcox) through the weekend, while the former
should continue its slowly downward trend.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 95 75 93 75 92 / 40 10 50 30 70
Panama City 91 76 89 76 89 / 30 10 40 30 70
Dothan 93 74 88 72 88 / 20 20 60 20 70
Albany 94 76 90 74 92 / 20 20 60 30 70
Valdosta 93 75 93 74 93 / 40 20 60 30 70
Cross City 93 76 93 75 91 / 50 20 50 30 60
Apalachicola 89 76 90 76 89 / 30 10 30 30 50
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory from noon EDT /11 AM CDT/ today to 7 PM EDT /6 PM
CDT/ this evening for Calhoun-Coastal Bay-Coastal Dixie-
Coastal Franklin-Coastal Gulf-Coastal Jefferson-Coastal
Taylor-Coastal Wakulla-Gadsden-Inland Bay-Inland Dixie-
Inland Franklin-Inland Gulf-Inland Jefferson-Inland Taylor-
Inland Wakulla-Jackson-Lafayette-Leon-Liberty-Madison-
Washington.
GA...Heat Advisory from noon today to 7 PM EDT this evening for
Brooks-Decatur-Grady-Lowndes-Seminole-Thomas.
AL...None.
GM...None.
&&
NEAR TERM...Haner
SHORT TERM...Oliver
LONG TERM...Oliver
AVIATION...DVD
MARINE...Haner
FIRE WEATHER...Haner
HYDROLOGY...OliverThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 4:16 AM EDT | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 4 days |
| Aug 19, 5:57 PM EDT | Special Weather Statement | TAE | Liberty | 33 min |
| Aug 19, 6:13 PM EDT | Special Weather Statement | TAE | Jefferson | 32 min |
| Aug 19, 6:19 PM EDT | Special Weather Statement | TAE | Gadsden | 26 min |
| Aug 19, 6:29 PM EDT | Special Weather Statement | TAE | Gadsden | 31 min |
Nearby
Heat Advisories in Florida, 2021Heat Advisories in Georgia, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.